This article was originally distributed via PRWeb. PRWeb, WorldNow and this Site make no warranties or representations in connection therewith.
SOURCE: ITSAN: International Topical Steroid Addiction Network
ITSAN: International Topical Steroid Addiction Network makes the case for the correlation between the worsening and spreading of eczema, and the overuse of topical steroids.
Indian Harbour Beach, Florida (PRWEB) March 21, 2013
ITSAN, a non-profit charity, is on a mission to combat the global health crisis that is topical steroid addiction. The organization’s main effort is to reach eczema patients with information about the correlation between topical steroids and worsening eczema. Topical steroids are the main medication used to treat eczema.
“In 30 years of practice I have seen over 2,000 patients who initially had eczema, either in youth, teen years or early adulthood. Each patient started off using cortisone creams. When the initial dose and potency no longer worked they were prescribed a higher potency with more frequent usage. In addition often pills and injections of cortisone were given,” said Dr. Rapaport.
“In all cases we decided to stop steroids and lo and behold, in one to three years, they were all cured. However, in each case the patient experienced a painful and debilitating withdrawal. They would swell, ooze, have difficulty functioning in school or work, scratch continually, and couldn’t sleep; we had to support them with other medication and keep them off steroids,” stated Dr. Rapaport.
Kelly Palace, president and Co-Founder of ITSAN, was diagnosed in 2009 with steroid induced eczema caused by her topical steroid addiction. Kelly decided to start a website to chronicle her recovery and alert people of the dangers associated with topical steroids. Since starting the site she has had over 100,000 web visits.
“I was critically covered in full body eczema with no recourse. I was given corticosteroid after corticosteroid and told there was nothing else I could do. I was getting worse and worse until I found Dr. Rapaport’s articles; he saved my life,” said ITSAN President Kelly Palace.
Kelly discovered thousands of people like her, over the Internet, suffering the same eczema like “incurable” symptoms. Whenever they stopped applying topical steroids, their skin would flare, burn, and turn red. “Once we each discovered the research, which depicted these exact withdrawal symptoms, we knew our cure was in sight,” said Kelly Palace.
ITSAN’s goals include educating eczema patients about this medical issue. Gaining more recognition amongst the broader medical community about topical steroid addiction. Labeling changes to topical steroids to better warn patients, and patient treatment options for a monitored and less painful withdrawal process.
Kelly Palace has high hopes for those who are still suffering. “We hope that if you’re suffering that you get the help and support you need from the ITSAN resources and our global, community support groups.”
To learn more about Dr. Marvin Rapaport and his research on topical steroid addiction, please visit http://itsan.org.
About The International Topical Steroid Addiction Network
ITSAN was officially co-founded by Dermatologist Dr. Marvin Rapaport, full professor at UCLA Medical Center and the nation's leading expert on the subject. Kelly Palace, co-founder and president, was one of the 2,000 patients that Dr. Rapaport treated and cured. An online community of over 100 patients with this condition also contributed ideas, money and inspiration to start ITSAN. For more information please visit http://itsan.org.
For the original version on PRWeb visit: http://www.prweb.com/releases/prweb2013/3/prweb9659853.htm
Information contained on this page is provided by an independent third-party content provider. WorldNow and this Station make no warranties or representations in connection therewith. If you have any questions or comments about this page please contact email@example.com.
WISTV License Subsidiary, LCC
1111 Bull St.